Iowa, 2015Winter Storm and Winter Weather in Iowa, January 5 to 6, 2015
January 5 to 6, 2015 · NWS DVN · 21 events in 21 counties and zones
Widespread snow spread across the Midwest the afternoon of January 5, 2015, with accumulations in Eastern Iowa beginning mid afternoon, and spreading into Northern Illinois mid evening. Widespread 4 to 7 inch amounts were reported, with numerous school cancellations on January 6th.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread snow spread across the Midwest the afternoon of January 5, 2015, with accumulations in Eastern Iowa beginning mid afternoon, and spreading into Northern Illinois mid evening. Widespread 4 to 7 inch amounts were reported, with numerous school cancellations on January 6th. Due to the cold air in place, the snow was fluffy in nature, but with little wind, blowing snow was not an issue.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jan 5, 11:36 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 5, 11:36 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1136 AM CST MON JAN 5 2015
.UPDATE...
ISSUED AT 1134 AM CST MON JAN 5 2015
MINOR ADJUSTMENTS HAVE BEEN MADE IN FORECAST UPDATES TO SHARPEN
UP THE ONSET OF SNOW THIS AFTERNOON OVER EASTERN IA INTO NORTHEAST MO
BASED ON LATEST MODEL TRENDS. EARLY INDICATIONS SUGGEST THE SWATH
OF HEAVIEST SNOWFALL AMOUNTS WILL NEARLY BISECT THE FORECAST AREA
FROM NW TO SE AND MAY NEED TO UPGRADE OUR IL I-80 CORRIDOR
COUNTIES FROM THE ADVISORY TO A WARNING BASED ON AN INCREASING
CONFIDENCE OF 6 PLUS INCH TOTALS THERE.
ALSO...ALL SITES HAVE WIND CHILLS NOW ABOVE -20...SO THE WIND
CHILL ADVISORY WAS ALLOWED TO EXPIRE AT 16Z.
&&
.SYNOPSIS...
ISSUED AT 323 AM CST MON JAN 5 2015
ARCTIC AIR IN PLACE ACROSS THE UPPER MIDWEST WITH STRONG ALBERTA
CLIPPER SYSTEM STARTING TO DEVELOP IN MONTANA. INITIALIZATION AND
VERIFICATION SUPPORTS A STRONG SYSTEM THAT WILL IMPACT AREA NEXT 12
HOURS AS IT DIVES RAPIDLY SE. MOISTURE GRADIENT SUPPORTIVE OF A
SLIGHTLY FURTHER SOUTH TRACK THAN CURRENT FORECAST BUT NOT AS FAR
SOUTH AS GFS SOLUTION. SURFACE AIR TEMPERATURES UPSTREAM INDICATIVE
OF WELL BELOW NORMAL TEMPERATURES NEXT SEVERAL DAYS TO POSSIBLY NEAR
RECORD COLD.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 323 AM CST MON JAN 5 2015
SHORT TERM FORECAST CONFIDENCE ASSESSMENT...FAIR OR AVERAGE WITH
TRACK OF HEAVY SNOW SWATH AND SNOW AMOUNTS STILL A BIT UNCLEAR.
INDICATIONS SUGGEST A TRACK 20-30 NM FURTHER SOUTH OR NEAR A BELLE
PLAINE IOWA TO PRINCETON IOWA TO PRINCETON ILLINOIS LINE. SNOW
TOTALS MAY BE UP TO 20 PERCENT TOO HIGH FAR NE SECTIONS IF TRENDS
CONTINUE. ISOLATED 8+ INCH AMOUNTS APPEAR LIKELY IN IOWA. WILL ADD
KEOKUK AND WASHINGTON COUNTIES TO WARNING DUE TO HIGHER SNOW TOTALS
IN THAT AREA.
TODAY...SKIES TO BECOME CLOUDY MID DAY TO EARLY AFTERNOON WITH RAPID
ONSET OF SNOW...BECOMING HEAVY AT TIMES WEST CENTRAL BY MID
AFTERNOON WITH ACCUMULATION RATES OF 1 TO 1.5 INCHES AN HOUR WITHIN A
HALF HOUR OF ONSET...MAINLY BETWEEN 3 PM AND 6 PM. FLUFFY SNOW WITH
LIQUID SNOW RATIOS OF AROUND 20:1 SOUTH TO NEAR 25+:1 NORTH WITH VERY
COLD TEMPERATURES TO MAKE FOR ROADWAYS TO BECOME QUICKLY SNOW COVERED
WITH LITTLE OR TREATMENT IMPACTS TO ROADWAYS BEYOND PLOWING DUE TO
VERY COLD TEMPERATURES. ONE MITIGATING FACTOR IS WIND TO STAY 5 TO
10 MPH TO KEEP DRIFTING...IF ANY...TO A MINIMUM. HIGHS AROUND 10F
NORTH MID TO UPPER TEENS FAR SOUTH SECTIONS. SNOW TOTALS BY 6 PM
SHOULD BE 2-4 INCHES WEST CENTRAL SECTIONS OF FORECAST AREA TO AROUND
AN INCH ALONG MISSISSIPPI RIVER. HEAVY TO MODERATE SNOW SHOULD BE
FALLING ALMOST EVERYWHERE ALONG AND NORTH OF HIGHWAY 34 CORRIDOR IN
IOWA AND MOVING RAPIDLY INTO ILLINOIS BY DUSK.
TONIGHT...SEVERAL HOURS OF SNOW AND HEAVY SNOW WITH ACCUMULATION
RATES CONTINUING AT 1 TO 1.5+ INCHES AN HOURS...ESPECIALLY NORTH OF
HIGHWAY 34 WITH SNOW DIMINISHING FROM WEST TO EAST BETWEEN 10 PM
AND 4 AM. WINDS WILL STAY LIGHT...NEVERTHELESS...AREA ROADWAYS
SHOULD BE HEAVILY SNOW PACKED BY LATE EVENING INTO OVERNIGHT HOURS.
EVEN COLDER AIR TO FILTER IN FROM NORTHWEST WITH BELOW ZERO READINGS
NW 1/3 TO AROUND 10 DEGREES FAR SE FOR LOWS. WINDS MAY GUST INTO
THE 15+ MPH BY SUNRISE NW SECTIONS FOR MINOR DRIFTING OF THE FLUFFY
SNOW TOTALS THERE.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 323 AM CST MON JAN 5 2015
MAIN FORECAST PROBLEM FOR THE EXTENDED FORECAST ARE THE BRUTALLY
COLD TEMPERATURES AND WIND CHILLS ASSOCIATED WITH THOSE
TEMPERATURES. AFTER THE WINTER STORM TODAY AND TONIGHT...EXPECT
TEMPERATURES TO DROP MORE AND WIND CHILLS TO LIKELY BE IN WIND CHILL
WARNING CRITERIA.
TUESDAY...STRONG NW FLOW WILL CONTINUE TO ADVECT IN COLD...DRY AIR
BEHIND THE CLIPPER TODAY. A 1055+ HPA HIGH WILL BE BUILDING INTO
THE CENTRAL PLAINS TUESDAY NIGHT INTO WEDNESDAY AM. IN RESPONSE...A
TIGHTENING PRESSURE GRADIENT WILL LEAD TO GUSTY WINDS TUESDAY NIGHT
INTO WEDNESDAY AM BEFORE EVEN COLDER AIR ADVECTS IN TO THE AREA.
WITH SLR NEAR 25 TO 1...AND EVEN HIGHER WILL RESULT IN LIGHT POWDERY
SNOW...WITH THE WINDS TUESDAY NIGHT INTO WEDNESDAY WE COULD SEE SOME
BLOWING AND DRIFTING OF SNOW
WEDNESDAY THROUGH THURSDAY...THE HIGH PRESSURE WILL MOVE SOUTH
THROUGH THE PLAINS WEDNESDAY NIGHT INTO THURSDAY AND THEN DRIFT TO
THE EAST. WINDS WILL BEGIN TO SLACKEN...HOWEVER VERY COLD AIR WILL
BE ADVECTING INTO THE AREA. SOURCE REGION TEMPS WERE WELL BELOW -20
DEGREES TONIGHT. THE WAPSI VALLEY WILL LIKELY BE THE AREA OF
COLDEST AIR AND COULD SEE LOWS NEAR -20 WEDNESDAY NIGHT. WIND
CHILLS OF ALMOST 40 BELOW ZERO ARE POSSIBLE IN THAT AREA. THESE ARE
DANGEROUS VALUES...FROSTBITE ON EXPOSED SKIN COULD OCCUR IN LESS
THAN 10 MINUTES WEDNESDAY NIGHT INTO THURSDAY MORNING. IT IS LIKELY
THAT WIND CHILL WARNINGS WILL BE ISSUED TONIGHT OR TOMORROW FOR WEDNESDAY
INTO TO THURSDAY AM. DECIDED TO HOLD OFF ON ISSUING A WIND CHILL
WATCH WITH CURRENT HEADLINES...DO NOT WANT TO LEAD TO CONFUSION WITH
THE PRODUCTS PARTNERS...PLEASE TRY TO HIT THAT THE COLD AIR AND
WIND CHILLS AFTER THE SNOW IS LIKELY AND COULD BE DANGEROUS. WIND
CHILL WARNINGS MAY ALSO BE NEEDED TUESDAY NIGHT IN WEDNESDAY AM.
DURING THE DAY WEDNESDAY WE MAY SEE A COMBINATION OF WIND CHILL
ADVISORIES AND WARNINGS.
FRIDAY THRU THIS WEEKEND...A WEAK CLIPPER COULD BRING VERY LIGHT SNOW TO
EXTREME NORTHERN PORTIONS OF THE CWA. TEMPERATURES WILL BE LOW AS
WELL...BUT WARMER THAN TUESDAYS HIGHS. TEMPERATURES WILL REBOUND
THIS WEEKEND...HOWEVER ANOTHER ROUND OF SNOW IS POSSIBLE SATURDAY
THROUGH SUNDAY. AT THIS TIME...CONFIDENCE IS LOW ON THIS EVENT AS
GUIDANCE EITHER HAS IT OR KEEPS US DRY. AS A RESULT...LOW END POPS
ARE WARRANTED AT THIS TIME.
THIS WEEK WILL SEE PROLONGED PERIODS OF COLD TEMPERATURES AND WIND
CHILL VALUES WELL BELOW ZERO...INTO ADVISORY AND WARNING CRITERIA.
THE POSSIBILITY EXISTS FOR SOME AREAS TO EXPERIENCE 24 TO 36 HOURS
OF WIND CHILL WARNING VALUES. THIS IS THE FIRST LONG COLD SPELL OF
THE SEASON. PLEASE PREPARE FOR VERY COLD TEMPERATURES AND WIND
CHILLS THROUGH THE WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1134 AM CST MON JAN 5 2015
AN ALBERTA CLIPPER STORM SYSTEM WILL SPREAD SNOW ACROSS EASTERN IA
AND NW IL LATE THIS AFTERNOON THROUGH OVERNIGHT. THIS WILL RESULT
IN A QUICK DETERIORATION TO IFR CONDITIONS...WITH SEVERAL HOURS OF
IFR TO POSSIBLE VLIFR DUE TO LOW CIGS AND VISIBILITIES BEFORE THE
SNOW EXITS EASTWARD TONIGHT. THE UNCERTAINTY OF TIMING OF LOWERING
CONDITIONS HAS BEEN HANDLED WITH A TWO HOUR TEMPO GROUPS AT MOST
SITES. BY TUESDAY MORNING...ALL SITES ARE EXPECTED TO BE VFR WITH
SURFACE WINDS BECOMING CONSISTENTLY W-NW.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY
FOR CLINTON-JACKSON-SCOTT.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST
TUESDAY FOR DES MOINES-HENRY IA-JEFFERSON-LOUISA.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 3 AM CST
TUESDAY FOR BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-
JOHNSON-JONES-KEOKUK-LINN-MUSCATINE-WASHINGTON.
IL...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY
FOR CARROLL-JO DAVIESS-ROCK ISLAND-STEPHENSON-WHITESIDE.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY FOR BUREAU-HENDERSON-HENRY IL-MERCER-PUTNAM-WARREN.
MO...NONE.
&&
UPDATE...SHEETS
SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...GIBBS
AVIATION...SHEETSHazardous weather outlook, Jan 5, 9:30 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
930 AM CST MON JAN 5 2015
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-061530-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
930 AM CST MON JAN 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
BITTER COLD WIND CHILLS OF 15 BELOW TO 20 BELOW ZERO WILL BE
FOUND OVER THE AREA UNTIL AROUND MIDDAY.
LATE AFTERNOON AND TONIGHT...A FAST MOVING ALBERTA CLIPPER STORM
SYSTEM WILL MOVE INTO THE AREA. THE SNOW MAY BE HEAVY AT
TIMES...PRODUCING SEVERAL INCHES OF SNOW A SHORT AMOUNT OF TIME
LATE IN THE AFTERNOON. THE BULK OF THE SNOW WILL OCCUR OVERNIGHT
WITH SNOWFALL TOTALS OF 3 TO 8 INCHES EXPECTED.
A WINTER STORM WARNING IS IN EFFECT FOR MUCH OF EASTERN IOWA AND
NORTHWEST ILLINOIS FOR LATE THIS AFTERNOON THROUGH
TONIGHT...WHILE A WINTER WEATHER ADVISORY IS IN EFFECT FOR
PORTIONS OF SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. PLEASE SEE
THE LATEST WINTER WEATHER MESSAGES FROM THE NATIONAL WEATHER
SERVICE FOR MORE COMPLETE AND UP TO DATE INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GUSTY WINDS ON TUESDAY EVENING AND INTO WEDNESDAY MORNING COULD
LEAD TO BLOWING AND DRIFTING OF SNOW...RESULTING IN REDUCED
VISIBILITY AND POSSIBLE SLICK ROADS.
DANGEROUSLY COLD WIND CHILLS ARE EXPECTED FROM TUESDAY NIGHT
THROUGH FRIDAY MORNING. THE COLDEST PERIOD WILL BE TUESDAY NIGHT
INTO WEDNESDAY MORNING...WHEN WIND CHILLS MAY BE AS LOW AS
30 BELOW TO NEAR 40 BELOW ZERO AND WIND CHILL WARNINGS MAY BE
ISSUED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF SNOWFALL
AMOUNTS OF ONE INCH OR GREATER WILL BE APPRECIATED THIS AFTERNOON AND
TONIGHT.
SHEETS
Winter Weather, Van Buren
- When
- January 5, 1:00 PM CST to 11:00 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.753, -91.950 (the zone’s center; the record gives no point)
Spotters reported around 1 to 3 inches of snow.
Winter Weather, Lee
- When
- January 5, 1:00 PM CST to 11:00 PM CST
- Where
- Lee forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.642, -91.479 (the zone’s center; the record gives no point)
Spotters reported around 1 to 3 inches of snow.
Winter Storm, Washington
- When
- January 5, 2:00 PM CST to January 6, 12:00 AM CST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.336, -91.718 (the zone’s center; the record gives no point)
Spotters reported 6 inches of snow.
Winter Storm, Des Moines
- When
- January 5, 2:00 PM CST to January 6, 12:00 AM CST
- Where
- Des Moines forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.923, -91.181 (the zone’s center; the record gives no point)
Spotters reported 6 inches of snow.
Winter Weather, Keokuk
- When
- January 5, 2:00 PM CST to January 6, 12:00 AM CST
- Where
- Keokuk forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.337, -92.179 (the zone’s center; the record gives no point)
Spotters reported 4 to 5 inches of snow.
Winter Weather, Jefferson
- When
- January 5, 2:00 PM CST to January 6, 12:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.032, -91.949 (the zone’s center; the record gives no point)
Spotters reported around 4 inches of snow.
Winter Weather, Henry
- When
- January 5, 2:00 PM CST to January 6, 12:00 AM CST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.988, -91.544 (the zone’s center; the record gives no point)
Spotters reported around 3 to 5 inches of snow.
Winter Storm, Benton
- When
- January 5, 3:00 PM CST to January 6, 1:00 AM CST
- Where
- Benton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.080, -92.066 (the zone’s center; the record gives no point)
Spotters reported 6 inches of snow.
Winter Storm, Linn
- When
- January 5, 3:00 PM CST to January 6, 1:00 AM CST
- Where
- Linn forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.079, -91.599 (the zone’s center; the record gives no point)
Spotters reported 7 inches of snow.
Winter Storm, Iowa
- When
- January 5, 3:00 PM CST to January 6, 1:00 AM CST
- Where
- Iowa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.686, -92.065 (the zone’s center; the record gives no point)
Spotters reported 6 inches of snow.
Winter Storm, Johnson
- When
- January 5, 3:00 PM CST to January 6, 1:00 AM CST
- Where
- Johnson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.672, -91.588 (the zone’s center; the record gives no point)
Spotters reported 6 inches of snow.
Winter Storm, Louisa
- When
- January 5, 3:00 PM CST to January 6, 1:00 AM CST
- Where
- Louisa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.219, -91.260 (the zone’s center; the record gives no point)
Spotters reported 6 inches of snow.
Winter Storm, Muscatine
- When
- January 5, 3:00 PM CST to January 6, 2:00 AM CST
- Where
- Muscatine forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.484, -91.113 (the zone’s center; the record gives no point)
COOP observer reported 7.6 inches of snow 2 north-northeast of Muscatine.
Winter Storm, Cedar
- When
- January 5, 3:00 PM CST to January 6, 2:00 AM CST
- Where
- Cedar forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.772, -91.132 (the zone’s center; the record gives no point)
Spotters reported 6 inches of snow.
Winter Storm, Jones
- When
- January 5, 3:00 PM CST to January 6, 2:00 AM CST
- Where
- Jones forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.121, -91.131 (the zone’s center; the record gives no point)
Spotters reported 6.2 inches of snow.
Winter Storm, Scott
- When
- January 5, 3:00 PM CST to January 6, 2:00 AM CST
- Where
- Scott forecast zone
- Reported by
- NWS Employee
- Coordinates
- 41.637, -90.623 (the zone’s center; the record gives no point)
Spotters reported 6 inches of snow near Blue Grass.
Winter Storm, Buchanan
- When
- January 5, 4:00 PM CST to January 6, 1:00 AM CST
- Where
- Buchanan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.471, -91.838 (the zone’s center; the record gives no point)
Spotters reported 6 inches of snow.
Winter Storm, Clinton
- When
- January 5, 4:00 PM CST to January 6, 2:00 AM CST
- Where
- Clinton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.898, -90.532 (the zone’s center; the record gives no point)
CoCoRaHS observer reported 6.2 inches of snow 2 miles Northeast of Calamus.
Winter Weather, Jackson
- When
- January 5, 6:00 PM CST to January 6, 1:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.172, -90.574 (the zone’s center; the record gives no point)
Spotters reported around 4 inches of snow.
Winter Weather, Delaware
- When
- January 5, 7:00 PM CST to January 6, 1:00 AM CST
- Where
- Delaware forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.471, -91.367 (the zone’s center; the record gives no point)
Spotters reported 4 to 5 inches of snow.
Winter Weather, Dubuque
- When
- January 5, 8:00 PM CST to January 6, 12:00 AM CST
- Where
- Dubuque forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.469, -90.882 (the zone’s center; the record gives no point)
Spotters reported 3 to 5 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Cold in Illinois, January 5 to 6, 20152 deaths · 3 events
- Debris Flow in Washington, January 5, 2015$300,000 · 1 event
- High Wind and Strong Wind in Massachusetts, January 5, 2015$79,000 · 50 kt wind · 10 events
- Winter Storm and Winter Weather in Ohio, January 5 to 6, 201532 events
- Heavy Snow in Iowa, January 5, 201523 events
- Winter Storm and Winter Weather in South Dakota, January 5, 201521 events
- Winter Weather in Indiana, January 5 to 6, 201520 events
- Winter Storm and Winter Weather in Illinois, January 5 to 6, 201513 events
- Heavy Snow in Indiana, January 5 to 6, 201513 events
- Winter Storm and Winter Weather in Iowa, January 5, 201511 events
- Winter Storm in Minnesota, January 5, 20158 events
- Blizzard and Winter Weather in Minnesota, January 5 to 8, 20158 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548609, 548610, 548588, 548592, 548603, 548604, 548606, 548582, 548585, 548587, 548589, 548591, 548594, 548595, 548596, 548597, 548584, 548601, 548600, 548598, 548599.